Alert archive / Missouri / Extreme Cold Warnings in 2026

Extreme Cold Warning 1, NWS St. Louis, MO

January 25, 202614 counties in Illinois; 20 counties in Missouri

NWS St. Louis, MO issued this extreme cold warning at Jan 25, 2026, 1:55 AM CST for 14 counties in Illinois; 20 counties in Missouri. It took effect at Jan 26, 2026, 12:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 25, 2026, 1:55 AM CST (07:55 UTC)
In effect from
Jan 26, 2026, 12:00 AM CST
Expired
Jan 26, 2026, 11:27 AM CST
In force
11 hr
Issued by
NWS St. Louis, MO
All 34 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 24 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.9 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

719 
WWUS73 KLSX 250755
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
155 AM CST Sun Jan 25 2026

ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-252300-
/O.UPG.KLSX.CW.Y.0003.260126T0600Z-260126T1800Z/
/O.NEW.KLSX.EC.W.0001.260126T0600Z-260126T1800Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison
IL-Saint Clair IL-Monroe IL-Moniteau MO-Cole MO-Osage MO-Callaway
MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles
MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Chester, Fulton, Sullivan, Belleville,
Cahokia, Saint Charles, Washington, Saint Louis, Salem, Farmington,
Jefferson City, Sparta, Alton, Centralia, Litchfield, Union,
Edwardsville, and Vandalia
155 AM CST Sun Jan 25 2026

...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST
MONDAY...

* WHAT...Dangerously cold wind chills of 15 to 25 below expected.
  Actual temperatures may reach 5 to 10 degrees below zero as well.

* WHERE...Portions of south central and southwest Illinois and
  central, east central, and southeast Missouri.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must go
outside.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-041-042-252300-
/O.CON.KLSX.CW.Y.0003.260126T0600Z-260126T1800Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-
Including the cities of Quincy, Mexico, Pittsfield, Bowling Green,
Columbia, Mount Sterling, and Hannibal
155 AM CST Sun Jan 25 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...Very cold wind chills as low as 15 to 20 below expected.
  Actual temperatures may reach 5 to 10 degrees below zero as well.

* WHERE...Portions of west central Illinois and central and northeast
  Missouri.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

BRC
3 follow-up statements
556 
WWUS73 KLSX 251935
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
135 PM CST Sun Jan 25 2026

ILZ058>060-064-065-069-070-074-079-098>102-MOZ047>052-059>065-
072>075-084-085-099-261045-
/O.CON.KLSX.EC.W.0001.260126T0600Z-260126T1800Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Calhoun IL-Jersey IL-Madison
IL-Saint Clair IL-Monroe IL-Moniteau MO-Cole MO-Osage MO-Callaway
MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles
MO-Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Belleville, Union, Alton, Chester, Saint
Louis, Sullivan, Jefferson City, Salem, Centralia, Fulton,
Washington, Vandalia, Litchfield, Edwardsville, Cahokia, Farmington,
Saint Charles, and Sparta
135 PM CST Sun Jan 25 2026

...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...Dangerously cold wind chills as low as 23 below expected.

* WHERE...Portions of south central and southwest Illinois and
  central, east central, and southeast Missouri.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must go
outside.

To prevent water pipes from freezing; wrap or drain or allow them to
drip slowly.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-041-042-261045-
/O.CON.KLSX.CW.Y.0003.260126T0600Z-260126T1800Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-
Including the cities of Columbia, Hannibal, Bowling Green, Quincy,
Mexico, Mount Sterling, and Pittsfield
135 PM CST Sun Jan 25 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST MONDAY...

* WHAT...Very cold wind chills as low as 21 below expected.

* WHERE...Portions of west central Illinois and central and northeast
  Missouri.

* WHEN...From midnight tonight to noon CST Monday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Elmore
192 
WWUS73 KLSX 260749
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
149 AM CST Mon Jan 26 2026

ILZ059-060-064-065-069-070-074-079-100>102-262300-
/O.NEW.KLSX.CW.Y.0004.260127T0000Z-260127T1200Z/
/O.CON.KLSX.EC.W.0001.000000T0000Z-260126T1800Z/
Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-
Washington IL-Randolph IL-Madison IL-Saint Clair IL-Monroe IL-
Including the cities of Edwardsville, Chester, Sparta, Cahokia,
Centralia, Belleville, Vandalia, Alton, Litchfield, and Salem
149 AM CST Mon Jan 26 2026

...COLD WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
TUESDAY...
...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...For the Extreme Cold Warning, dangerously cold wind chills
  as low as 26 below. For the Cold Weather Advisory, very cold wind
  chills as low as 14 below expected.

* WHERE...Portions of south central and southwest Illinois.

* WHEN...For the Extreme Cold Warning, until noon CST today. For the
  Cold Weather Advisory, from 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.
  Frostbite and hypothermia will occur if unprotected skin is exposed
  to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must go
outside.

To prevent water pipes from freezing; wrap or drain or allow them to
drip slowly.

Make frequent checks on older family, friends, and neighbors. Ensure
portable heaters are used correctly. Do not use generators or grills
inside.

&&

$$

ILZ058-098-099-MOZ047>052-059>065-072>075-084-085-099-261800-
/O.CON.KLSX.EC.W.0001.000000T0000Z-260126T1800Z/
Greene IL-Calhoun IL-Jersey IL-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-
Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Jefferson City, Sullivan, Saint Louis,
Washington, Saint Charles, Farmington, Union, and Fulton
149 AM CST Mon Jan 26 2026

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Dangerously cold wind chills as low as 22 below.

* WHERE...Portions of southwest Illinois and central, east central,
  and southeast Missouri.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must go
outside.

To prevent water pipes from freezing; wrap or drain or allow them to
drip slowly.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-041-042-261800-
/O.CON.KLSX.CW.Y.0003.000000T0000Z-260126T1800Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-
Including the cities of Pittsfield, Mexico, Bowling Green, Mount
Sterling, Hannibal, Columbia, and Quincy
149 AM CST Mon Jan 26 2026

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills as low as 21 below.

* WHERE...Portions of west central Illinois and central and northeast
  Missouri.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Jaja
949 
WWUS73 KLSX 261727
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1127 AM CST Mon Jan 26 2026

ILZ059-060-064-065-069-070-074-079-100>102-270830-
/O.CAN.KLSX.EC.W.0001.000000T0000Z-260126T1800Z/
/O.CON.KLSX.CW.Y.0004.260127T0000Z-260127T1200Z/
Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-Marion IL-
Washington IL-Randolph IL-Madison IL-Saint Clair IL-Monroe IL-
Including the cities of Alton, Cahokia, Centralia, Belleville, Salem,
Edwardsville, Chester, Sparta, Litchfield, and Vandalia
1127 AM CST Mon Jan 26 2026

...EXTREME COLD WARNING IS CANCELLED...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY...

* WHAT...Very cold wind chills as low as 12 below expected.

* WHERE...Portions of south central and southwest Illinois.

* WHEN...From 6 PM this evening to 6 AM CST Tuesday.

* IMPACTS...The cold wind chills as low as 10 below zero could result
  in hypothermia or frostbite if precautions are not taken. Frostbite
  and hypothermia will occur if unprotected skin is exposed to these
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

Make frequent checks on older family, friends, and neighbors. Ensure
portable heaters are used correctly. Do not use generators or grills
inside.

&&

$$

ILZ058-098-099-MOZ047>052-059>065-072>075-084-085-099-261830-
/O.CAN.KLSX.EC.W.0001.000000T0000Z-260126T1800Z/
Greene IL-Calhoun IL-Jersey IL-Moniteau MO-Cole MO-Osage MO-
Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint
Charles MO-Franklin MO-Saint Louis MO-Saint Louis City MO-
Jefferson MO-Crawford MO-Washington MO-Saint Francois MO-Sainte
Genevieve MO-Iron MO-Madison MO-Reynolds MO-
Including the cities of Jefferson City, Fulton, Saint Charles,
Washington, Saint Louis, Farmington, Sullivan, and Union
1127 AM CST Mon Jan 26 2026

...EXTREME COLD WARNING IS CANCELLED...

Wind chills have warmed up this morning, ending the threat.

$$

ILZ095>097-MOZ018-019-026-027-034>036-041-042-261830-
/O.CAN.KLSX.CW.Y.0003.000000T0000Z-260126T1800Z/
Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO-
Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-
Including the cities of Hannibal, Mexico, Pittsfield, Quincy, Bowling
Green, Columbia, and Mount Sterling
1127 AM CST Mon Jan 26 2026

...COLD WEATHER ADVISORY IS CANCELLED...

Wind chills have warmed up this morning, ending the threat.

$$

Gosselin

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this extreme cold warning went out at Jan 24, 10:23 PM CST, 3 hours 32 minutes earlier. Its key messages:

  • A major winter storm will continue to impact the region, with a second wave of heavy snowfall passing through Sunday morning and afternoon making travel nearly impossible for much of the region.
  • The combination of heavy snowfall and bitterly cold temperatures will prove life-threatening for those with prolonged exposure to the elements.
  • A reinforcing shot of bitterly cold air and dangerous wind chills will move into the area Sunday night and Monday morning. A Cold Weather Advisory has been issued for this timeframe.
Area forecast discussion, Jan 24, 10:23 PM CST, 3 hours 32 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1023 PM CST Sat Jan 24 2026

.KEY MESSAGES...

- A major winter storm will continue to impact the region, with a
  second wave of heavy snowfall passing through Sunday morning
  and afternoon making travel nearly impossible for much of the
  region.

- The combination of heavy snowfall and bitterly cold
  temperatures will prove life-threatening for those with
  prolonged exposure to the elements.

- A reinforcing shot of bitterly cold air and dangerous wind chills
  will move into the area Sunday night and Monday morning. A Cold
  Weather Advisory has been issued for this timeframe.

&&

.SHORT TERM...  (Through Late Sunday Night)
Issued at 247 PM CST Sat Jan 24 2026

A deepening shortwave can be seen in water vapor imagery digging into
the Southwest as another spins over the California Baja. Broad
southwesterly flow ahead of these features is sending subtle
disturbances aloft over the Southern Plains, Mid South, and into the
Ohio Valley. Frontogenesis based at 850 mb stretches across the Mid
South and tilts northward over the Middle Mississippi Valley with
vertical extent, favoring our ongoing snowfall to continue as
moisture overrides the Arctic air mass. There have been efficient
pockets of snowfall rates with this first wave of snow, with
localized areas seeing rates of 0.5-1"/hr at times. This has led to
accumulating snowfall area wide, with the greatest amounts having
fallen along and south of I-70 thanks to greater moisture and
slightly better forcing.

This forcing will wane slightly this evening leading to lower rates
and more spotty snowfall. This is a slight change from prior
forecasts, when more of a pronounced lull was forecast. However,
this is not expected to have a significant impact on forecasted
snowfall amounts. However, what will has had a significant impact is
an increase of about 0.1" QPF among guidance consensus with the
second wave of snowfall that will being moving into the region later
this evening and continue through Sunday afternoon. This second wave
of snow will be forced by the aforementioned northern and southern
shortwaves phasing together over the Southern Plains, inducing
cyclogenesis over the Lower Mississippi Valley as they do so. The
result is that snow will once again ramp up in intensity across the
region, with the primary focus for snowfall being over the
southeastern 2/3rds of the CWA.

As this surface low gradually tracks northeastward tonight into
Sunday morning, robust dynamic lift via jet streak coupling in the
upper levels of the atmosphere will support a rapid deepening of the
low as it passes southeast of the CWA. The track of the 850mb low
through the Missouri Bootheel places much the southeastern 2/3rds
(roughly the Winter Storm Warning area) in favorable placement for
robust moisture transport via the TROWAL and then the later effects
of the deformation zone, climatologically favoring heavy snowfall.
Model soundings continue to show a deep isothermal layer within the
dendritic growth zone among robust lift through Sunday morning,
supporting snowfall rates at times reaching and exceeding 1"/hr
within the Warning area. This will cause conditions to rapidly
deteriorate and make travel difficult if not impossible. These more
intense rates will diminish during the late morning and afternoon,
with snow expected to depart the CWA to the east by late
afternoon/early evening.

After this event is all said and done, impressive snowfall totals
are forecast for locations within the Warning area. Generally along
the I-44 corridor in Missouri and the I-70 corridor in Illinois and
points south, confidence is high in an additional 6-10" of snowfall,
with confidence increasing in amounts reaching the higher end of
that range thanks to the increase in QPF. Given the QPF and
favorable thermodynamics and forcing, pockets of up to or greater
than 12" can not be ruled out. Further north-northeastward, but
still within the Winter Storm Warning, generally an additional 4-6
is expected, with amounts of 1-3" within the advisory area. In fact,
portions of the Advisory may only get snow with the ongoing round
today, but confidence in that is too low to make any headline
changes right now. Regardless of snowfall amounts, confidence in
widespread impacts is high, as snowfall will readily accumulate on
all surfaces and be difficult to remove and treat given the bitter
cold. Driving home this point, most locations as of this writing
have reported no more than 1" of snowfall with multiple accidents
having already occurred. Unless absolutely necessary, travel is not
advised through Sunday. The combination of treacherous travel and
bitter cold will make for life-threatening conditions for those
exposed to the elements.

As the low continues to depart the region Sunday night, deep
northwesterly flow will send a reinforcing shot of Arctic air into
much of the Midwest, with the tight pressure gradient from the
departing low serving to enhance northerly winds. This will drive
wind chill values late Sunday night into Monday morning to around -
15 degrees for the entire area. As such, a Cold Weather Advisory has
been issued for this portion of the period.

Elmore

&&

.LONG TERM...  (Monday through Next Saturday)
Issued at 247 PM CST Sat Jan 24 2026

At the start of the extended period, an Arctic high will likely be
situated to the southwest of the region leading to weak
northwesterly surface flow to start the day on Monday. Given the
forecasted placement of this high and the expected snowpack over the
area, most, if not all locations will start the day with temperature
readings below zero. These bitterly cold temperatures coupled with
the light northerly winds will lead to morning wind chill values
ranging from -10 to -20 across the area, which is when a Cold
Weather Advisory will be in effect for the entire area until noon on
Monday. The Arctic high will be slow to move, and as a result, all
locations will struggle to reach the mid teens on Monday with the
continuation of northerly flow and fresh snowpack, despite what is
expected to be a mostly sunny day. The Arctic high will slowly push
southeast, eventually making it to the lower Mississippi River
Valley Monday night, when southerly return flow at the surface will
commence, helping to keep temperatures slightly above zero.

For the remainder of the extended, there will be several mid/upper-
level shortwave disturbances that traverse around the base of a
persistent upper-level trough over southern Canada. The first
shortwave will be dropping southward across the Upper Midwest Monday
night along with the weak and dry attendant low-level cold front.
This front is currently anticipated to drop through Iowa on Tuesday,
placing our region under increased southerly flow during the day
when solar insolation is also aiding the warmup. With the setup
described above, high temperatures on Tuesday could reach the upper
20s with even some low/mid 30s south of I-70. However with the
widespread snowpack, which could potentially be significant in some
areas, the result would be a colder solution with highs staying in
the 20s areawide. The passage of the mid/upper-level shortwave and
its attendant cold front Tuesday night will result in a slightly
colder day on Wednesday with highs expected to be in the 20s
areawide. A secondary mid/upper-level shortwave disturbance will
drop in from the north right behind the first one, with the
attendant low-level cold front reaching the area Wednesday night
bringing another reinforcing shot of Arctic air. The strength of
this Arctic airmass is still uncertain this far out, but current
indications are that the remainder of the week and into the weekend
will be well-below climatology with highs in the teens/20s and lows
around zero/single digits.

Precipitation chances next week are limited with the next chance
centered around Wednesday evening, when the LREF has a 20-30% for
QPF >0.01". Our current forecast, which is the latest deterministic
NBM, only includes slight chances across west-central Illinois with
the rest of the area remaining dry. Given how far out this is and
that the LREF is only slightly higher, this was left unchanged for
this forecast package. However, it is valuable to note, anything
that may fall Wednesday into Wednesday night would be frozen
given temperatures will be well-below freezing, so any trends in
model guidance will continue to be monitored into the week.

Peine/Elmore

&&

.AVIATION...  (For the 06z TAFs through 06z Sunday Night)
Issued at 1019 PM CST Sat Jan 24 2026

Snow will continue through the night before moving out from west
to east on Sunday. Visibilities will be mostly between 1 and 3SM,
but heavier pockets should impact the metro terminals until about
1200 UTC. TEMPOs for 1/4SM and heavy snow remain in those 3 sites
overnight into very early Sunday morning. Ceilings will improve
after the snow ends, with VFR conditions areawide by afternoon.
Northeast winds will back more to the northwest by Sunday, with
some gusts during the day to near 20 knots.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Storm Warning until 6 PM CST Sunday for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint
     Charles MO-Saint Francois MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO-Warren MO-Washington MO.

     Cold Weather Advisory from midnight Sunday night to noon CST
     Monday for Audrain MO-Boone MO-Callaway MO-Cole MO-Crawford
     MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Knox MO-
     Lewis MO-Lincoln MO-Madison MO-Marion MO-Moniteau MO-Monroe
     MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-
     Saint Charles MO-Saint Francois MO-Saint Louis City MO-
     Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO-
     Washington MO.

     Winter Weather Advisory until 6 PM CST Sunday for Knox MO-Lewis
     MO-Marion MO-Monroe MO-Shelby MO.

IL...Winter Storm Warning until 6 PM CST Sunday for Bond IL-Calhoun
     IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Pike IL-
     Randolph IL-Saint Clair IL-Washington IL.

     Cold Weather Advisory from midnight Sunday night to noon CST
     Monday for Adams IL-Bond IL-Brown IL-Calhoun IL-Clinton IL-
     Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Pike IL-Randolph IL-Saint
     Clair IL-Washington IL.

     Winter Weather Advisory until 6 PM CST Sunday for Adams IL-Brown
     IL.

&&

WFO LSX
Hazardous weather outlook, Jan 24, 2:52 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
252 PM CST Sat Jan 24 2026

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-252100-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
252 PM CST Sat Jan 24 2026

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Light accumulating snow will continue through this evening, becoming
heavier later this evening. See the Winter Storm Warning and Winter
Weather Advisory for additional details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heavy accumulating snowfall is expected through Sunday afternoon for
much of the area. See the Winter Storm Warning and Winter
Weather Advisory for additional details.

Wind chills will drop to -10 to -20 degree Sunday night into Monday
morning. See the Cold Weather Advisory for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snowfall totals to NWS St. Louis.

Elmore

In the hours before

Local storm report, Jan 25, 12:28 AM CST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1228 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     Snow             Troy                    38.98N 90.98W
01/25/2026  M4.0 Inch        Lincoln            MO   Emergency Mngr

            4 inches accumulation thus far. more to
            come.

&&

LSJ
Local storm report, Jan 25, 12:41 AM CST, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1241 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     Snow             O'Fallon                38.79N 90.70W
01/25/2026  M4.0 Inch        St. Charles        MO   Public

            Via Facebook: total so far, still snowing.

&&

LSJ
Local storm report, Jan 25, 12:43 AM CST, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1243 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     Snow             O'Fallon                38.59N 89.91W
01/25/2026  M5.1 Inch        St. Clair          IL   Public

            Via Facebook: Photo of measurement 5 1/16
            rounded up to 5.1 inches. Photo taken on
            patio table. More snow coming.

&&

LSJ
Local storm report, Jan 25, 12:44 AM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1244 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     Snow             O'Fallon                38.59N 89.91W
01/25/2026  M5.1 Inch        St. Clair          IL   Trained Spotter

            Corrects previous snow report from O'Fallon.
            Via Facebook: Photo of measurement 5 1/16
            rounded up to 5.1 inches. Photo taken on
            patio table. More snow coming.

&&

LSJ
Local storm report, Jan 25, 1:42 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
142 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     Snow             1 WNW Lakeshire         38.55N 90.36W
01/25/2026  M4.8 Inch        St. Louis          MO   NWS Employee

            Total snow so far, still snowing.

&&

LSJ
Local storm report, Jan 25, 1:45 AM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
145 AM CST Sun Jan 25 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     Snow             1 WNW Lakeshire         38.55N 90.36W
01/25/2026  E6.2 Inch        St. Louis          MO   Public

            Via Higgins wx blog: total so far, still
            snowing.

&&

LSJ

Nearby

Extreme Cold Warnings in Missouri, 2026Extreme Cold Warnings in Illinois, 2026Every extreme cold warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.